MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. SEPRAMESH IP; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. SEPRAMESH IP; SURGICAL MESH
Catalog Number 5959812
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Scar Tissue (2060); Hernia (2240); Obstruction/Occlusion (2422)
Date of Event 09/23/2016
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6) 2006 - patient was diagnosed with bilateral inguinal hernias and abscess, abdominal wound thereby underwent open repair with the implant of two bard flat mesh (device #3, device #4) on (b)(6) 2006.Per operative notes, ¿the right inguinal hernia was found.The floor of the direct inguinal hernia was repaired using a piece of bard flat mesh (device #3), which was placed with sutures.On left side, there was a large cord lipoma and attenuated floor consistent with direct inguinal hernia.The floor was repaired with bard flat mesh (device #4), which was placed in a similar fashion as on the right with sutures.The large, contracted wound was noted, and scar was excised.The purulent fluids were drained.¿ (b)(6) 2006 - patient had wound dehiscence, neuralgia thereby underwent open repair.Per operative notes, ¿on left groin, cloudy serosanguineous fluid was identified in the wound were rinsed.The bard flat mesh (device #4) was freed from the surrounding tissue.Due to extensive scarring, the spermatic cord was difficult to identify and lysis of the genital femoral nerve was performed.¿ (b)(6) 2006 - patient had left hydrocele thereby underwent hydrocelectomy.(b)(6) 2008 - patient underwent left inguinal nerve block.(b)(6) 2010 - patient was diagnosed with recurrent incisional hernia thereby underwent open repair with the implant of ventralex mesh (device #5).Per operative notes, ¿some intense scarring of small bowel was taken down.A piece of ventralex mesh (device #5) was placed and sutured." (b)(6) 2011 - patient had pain and was diagnosed with left mid abdominal hernia, multiple incisional hernia with small bowel and upper abdominal chronically incarcerated hernia with transverse colon thereby underwent open repair with the partial removal of ventralex mesh (device #5) and implant of sepramesh ip (device #6).Per operative notes, ¿large amount of small bowel adherent on the back of the dermis was taken down.There was small bowel loop densely adherent to the previous ventralex mesh (device #5) was debrided off the bowel and abdominal wall.The small patch of mesh was left on the loop of bowel.The separate fascial defect in the left mid abdomen was acutely incarcerated, closed with suture.Then, sepramesh ip (device #6) was placed and sutured.¿ (b)(6) 2016 - patient was diagnosed with ventral hernia and small bowel obstruction thereby underwent open repair with the removal of mesh (device #6) and implant of ventrio st mesh (device #7).Per operative notes, ¿the midline scar was excised, and sepramesh ip mesh (device #6) noted beneath scar was dissected out of the abdominal wall.The small bowel from loops of another small bowel were dissected.A ventrio st mesh (device #7) was used with a seprafilm coating was placed into the abdominal cavity directly on the underlying omentum and sutured.¿ (note: there was no information provided for the bard flat mesh (device #1) and bard flat mesh (device #2) in the provided medical records.).Attorney alleges that the patient had bowel obstruction, nerve damage, pain, hernia recurrence and infection.It was also alleged that the patient had multiple small bowel loops incarcerated in separate small patches of fascial defects and chronic abdominal pain.
 
Additional Manufacturer Narrative
Based on the information received, no conclusions can be made.Per medical records review, about 5 years 5 months post implant of sepramesh ip, patient was diagnosed with hernia recurrence, obstruction and scar tissue.The instructions-for-use supplied with the device list hernia recurrence as a possible complication.A review of the manufacturing records was performed and found that the lot was manufactured to specification.Note, the manufacturing date (15-nov-2010) is considered to be a best estimate.This emdr represents the bard/davol sepramesh ip (device #6).Additional supplemental emdr's were submitted to represent the bard flat mesh (device #1, #2 & #4) and bard/davol mesh ¿ ventralex (device #5).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
SEPRAMESH IP
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key21536168
Report Number1213643-2025-090127
Device Sequence Number20767238
Product Code FTL
UDI-Device Identifier00801741031830
UDI-Public(01)00801741031830(17)121128(10)HUUK0446
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K063739
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2016
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/28/2012
Device Catalogue Number5959812
Device Lot NumberHUUK0446
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/13/2025
Initial Report FDA Received Date03/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/15/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Patient SexMale